Blackish Green Plasma
AnonymousApril 10, 2008 at 1:15 pm
When I had GBS, I was treated several times with plasmapharesis. The first 3-5 treatments, my plasma was a blackish green. It was quite gross. The doctors have always been puzzled by this. I mentioned it to my new neuro and he had never heard of it happening. I am interested to know if there is anyone out there who has had plasmapheresis that, when the plasma was removed, was this tarry, blackish green color.
I am trying to tie my incident of GBS to possible food poisoning (campylobacter) and was hoping there was someone out there who has had a sisilar exprerience.
Thanks in advance for sharing your experiences with me.
AnonymousApril 10, 2008 at 9:51 pm
I do not have an explanation, but can think of two avenues to ask about. First, sometimes an elevated bilirubin level (especially a direct or conjugated bilirubin) can give a green color to the plasma. Often an indirect or unconjugated elevation in bilirubin looks dark yellow. An elevation in direct bilirubin is sometimes associated with liver problems.
A second thing to think about is porphyria. This causes the blood to look black green. This is an illness that can cause abdominal pain periodically and can cause a peripheral neuropathy. there are specific tests for this (of urine or stool usually) to look for the various kinds of porphyria. This is a metabolic disease that can occur in association with certain drugs or illnesses or there can be spontaneous “attacks”.
WithHope for cure of these diseases
AnonymousApril 28, 2008 at 3:15 pm
I had 16 PP treatments, and my GBS/MFS was caused by the campylobacter. And my plasma was a “normal” color. Since you were looking to tie the color of your plasma to the possibility of campylobacter, just wanted to share my PP/campy experience.
I hope you find the answers you’re looking for.
AnonymousMay 21, 2008 at 1:51 pm
I just stumbled across this post – I had gbs in 2/06, and I remember the technicians/nurses doing the PP making the remark during my 3rd treatment, that my plasma looked better. I remember the first one vaguely (as I was on morphine), I remember her making the remark that it looked dark and not right. and i remember her say a chemist would use it for research because I was joking that I would barter him for it for some ice cream in return. LOL.
AnonymousMay 21, 2008 at 2:46 pm
My experience was before PP or IVIG was a treatment.
My blood was “thick” almost jelly like and the colour of eggplant. I worked with a doctor who was excellent with complimentary medicine. I gave myself weeks of heparin shots (thins the blood) and 2x/week I received Vitamin IV therapy. Every 2 weeks we (I could see it magnified on a screen) would look at my blood thru a special light scope and watch the change back to healthier. I remember being in total awe when my blood became thinner, oxygenated and a beautiful bright red 🙂 That was when it began to “sink in” that I was a very, very sick gal!
Without trained medical knowledge, from my perspective, it makes sense that damaged nerves don’t “talk right” to the circulatory system either!
The nerves are how the body communicates “health” to everything else so it stands to “common sense” that anything can be affected.
AnonymousMay 23, 2008 at 11:46 am
My first four treatments of PE, my plasma was a yucky green brown color. It then started to go to a mustard color and on the tenth treatment was a very cloudy gold color.
Phresis tech, said she sees the color change a lot in some conditions.
I have anti-mag igm with cidp presentation.
You must be logged in to reply to this topic.